U.S. doctors online nowAsk doctors free
New York, NY
A 28-year-old female asked:

Im taking two antibiotics to prevent intestine infection. im having excessive saliva. can the medications be the cause of the excessive saliva?

2 doctor answers4 doctors weighed in
Dr. Michael Farr
Specializes in Dentistry
Probably not: Most, if not all, medications reduce saliva production, not increase it.
Dr. Robert Ryan
Dentistry 50 years experience
Maybe: Discontinuing the antibiotic and waiting for three days should indicate whether or not excess salivation may be a side effect of the medication.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Nov 2, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.